Evidence map›Paper›PMID 39906424›Full record

ArticleCureus2025

Serotonin Syndrome With Concomitant Antidepressant and Tramadol: A Case Report.

Pedro Ferreira de Lemos, Rute Fidalgo Maia

Abstract readCase Reports
In one paragraph

Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Pedro Ferreira de LemosUnidade de Saúde Familiar (USF) Prelada, Unidade Local de Saúde de Santo António, Porto, PRT.
Rute Fidalgo MaiaUnidade de Saúde Familiar (USF) Prelada, Unidade Local de Saúde de Santo António, Porto, PRT.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Serotonin syndrome (SS) is a potentially life-threatening condition that results from the excess of serotonergic activity in the central nervous system. It is classically described as a triad of neuromuscular abnormalities, altered mental status, and autonomic hyperactivity; these are, most often, due to iatrogenic drug interactions or intentional overdose. This case study is about a 58-year-old woman who was being treated with venlafaxine and tramadol due to her past medical history of major depressive disorder and neuropathic pain. These symptoms appeared after a mastectomy, which was performed to treat an invasive ductal carcinoma. The sudden increase of the antidepressant medication and the interaction with another drug that inhibits serotonin reuptake (tramadol) led to tremor, hyperreflexia, diarrhea, tachycardia, hypertension, and fever, meeting Hunter's criteria for diagnosis of serotonergic syndrome. She received supportive care and diazepam, and the offending agents were removed. The signs and symptoms were reverted in less than 24 hours. An increased use of agents affecting the serotonergic system to treat different medical conditions raises the likelihood of a higher prevalence and clinical impact of SS in the future. For this reason, it is crucial to raise awareness of this condition to prevent adverse outcomes.

Indexed as

serotonin-norepinephrine reuptake inhibitor (snri)serotonin syndrome (ss)serotonin toxicitytramadolvenlafaxine

Identifiers

PMID39906424
PMCPMC11793986

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.